Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On fundamental groups of compact Hausdorff spaces


Authors: James E. Keesling and Yuli B. Rudyak
Journal: Proc. Amer. Math. Soc. 135 (2007), 2629-2631
MSC (2000): Primary 55Q05; Secondary 03E10, 03E55, 54C30, 54D30, 54D60
DOI: https://doi.org/10.1090/S0002-9939-07-08696-0
Published electronically: February 2, 2007
MathSciNet review: 2302585
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss which groups can be realized as the fundamental groups of compact Hausdorff spaces. In particular, we prove that the claim “every group can be realized as the fundamental group of a compact Hausdorff space” is consistent with the Zermelo–Fraenkel–Choice set theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55Q05, 03E10, 03E55, 54C30, 54D30, 54D60

Retrieve articles in all journals with MSC (2000): 55Q05, 03E10, 03E55, 54C30, 54D30, 54D60


Additional Information

James E. Keesling
Affiliation: Department of Mathematics, University of Florida, 358 Little Hall, Gainesville, Florida 32611-8105
Email: jek@math.ufl.edu

Yuli B. Rudyak
Affiliation: Department of Mathematics, University of Florida, 358 Little Hall, Gainesville, Florida 32611-8105
Email: rudyak@math.ufl.edu

Received by editor(s): April 19, 2005
Received by editor(s) in revised form: March 3, 2006
Published electronically: February 2, 2007
Additional Notes: The second author was supported by NSF grant 0406311
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2007 American Mathematical Society